Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 250, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 22, 2003, 2:44 PM EDT for Fairfield County, Franklin County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 22, 2003, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fairfield County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS51 KILN 221844
SVRILN
OHC045-049-221930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT TUE JUL 22 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN OHIO...
FAIRFIELD COUNTY IN OHIO...
* UNTIL 330 PM EDT...
* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES EAST OF GROVEPORT...OR ABOUT 4 MILES
WEST OF PICKERINGTON...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BALTIMORE...
BREMEN...
LANCASTER...
MILLERSPORT...
PICKERINGTON...
PLEASANTVILLE...
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 3963 8247 3981 8294 3999 8293 3997 8277
3994 8276 3993 8245 3976 8239What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:45 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 22, 10:45 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1045 AM EDT TUE JUL 22 2003 UPR AIR PATTERN SHWS PERSISTENT STGF RDG OVR THE W WITH MEAN TROF OVR THE GRTLKS AND OH VLY. S/WV DROPPING THRU BASE OF TROF TO PROVIDE PVA TO THE AREA BTWN 18Z AND 00Z. LATEST SFC MAP SHWS CDFNT FROM MFD TO NR ILN TO CVG. THIS FNTL BNDRY WL CONT SAGGING SLOWLY SOUTH OF THE OHIO RIVER TDA. 12Z ILN SOUNDING SHWS CAPE AROUND 900 J/KG. WITH SOME HEATING EXPECT MODERATE INSTBY WITH AFTN CAPES UP TO 1500 J/KG. XPCT BREAKS TO FILL IN WITH GOOD CU DVLPMNT TDA. WL CONT MSTLY CLDY SKY COND FORECAST. XPCT SCTD SHWR/TSTM DVLPMNT TDA. WL MAKE ADJUSTMENT TO POPS GOING MENTIONING AREAL COVERAGE. ENERGY BLOCK YIELDS A HI IN THE UPPER 70S WITH A FAIR AMOUNT OF CLDS. WL CONT CURR TEMP FCST OF MID 70S CNTRL AND N AND UPPER 70S S. .ILN...NONE. RANDALL
Hazardous weather outlook, Jul 22, 7:10 AM EDT, 7 hours 34 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 710 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE LOWER GREAT LAKES AND OHIO VALLEY. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. AN ISOLATED THUNDERSTORM MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE REGION ON WEDNESDAY. THIS WILL CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 22, 2:24 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0224 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM TROY OH WIND DAMAGE
07/21/03 MIAMI LARGE LIMBS DOWN
0802 AM 3 SE SIDNEY OH WIND DAMAGE
07/21/03 SHELBY 1 TREE DOWN
0805 AM BROOKVILLE OH WIND DAMAGE
07/21/03 MONTGOMERY LARGE LIMBS DOWN
BCNearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.